MAUDE Adverse Event Report: GSOURCE, LLC DRILL BIT SMALL QUICK COUPLING (SQC) 2.0MM 100/21.5MM; DRILL BIT SQC

GSOURCE, LLC DRILL BIT SMALL QUICK COUPLING (SQC) 2.0MM 100/21.5MM; DRILL BIT SQC
Model Number GS 86.8220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that sqc drill bit broke during total hip arthroplasty surgery and the broken drill it remained in patients body.The surgery was completed successfully with no surgical delay and no patient impact.
 
Additional Manufacturer Narrative
This report is submitted pursuant to the provisions of 21 cfr, part 803 of fda 21 cfr.Based on the investigation into the complaint cc#(b)(6) regarding the broken drill bit which remained in patient's body after total hip arthroplasty surgery (part# gs 86.8220 and lot# 5232413), it was found that no device was returned for evaluation, and limited details were provided about the incident (i.E.Unknown about how and when the drill broke, position of breakage, etc.).The manufacturing and final qa release paperwork review confirmed that the product conformed to specifications.Testing of finished pieces from different batches of the same part number was performed in-house which did not yield any failures of breaking, indicating that there is no evidence of a design or manufacturing issue.As the root cause cannot be determined, no corrective or preventive actions are proposed at this time.However, a suggestion for medical professionals is to consider using a twist drill (gs 86.8420) instead of the sqc drill bit (gs 86.8220) during complex procedures like hip arthroplasty.The twist drill's consistent diameter throughout its length reduces the risk of buckling, which can occur with smaller diameter drill bits that have a change in diameter.This recommendation aims to enhance instrument reliability while performing dense and complex surgeries.

Brand Name
DRILL BIT SMALL QUICK COUPLING (SQC) 2.0MM 100/21.5MM
Common Device Name
DRILL BIT SQC
Manufacturer (Section D)
GSOURCE, LLC
19 bland st
emerson NJ 07630
Manufacturer Contact
jinay dalal
19 bland st
emerson, NJ 07630
2015992277
MDR Report Key20280525
Report Number2249529-2024-00001
Device Sequence Number7405889
Product Code HTW
UDI-Device Identifier00840314246547
UDI-Public00840314246547
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGS 86.8220
Device Lot Number5232413
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Initial Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American